Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 17, 2011, 11:34 PM CDT for Dakota County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 11:34 PM CDT (04:34 UTC)
- Expired
- Jun 18, 2011, 12:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 26 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
733
WWUS83 KMPX 180434
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1134 PM CDT FRI JUN 17 2011
MNZ060-062-063-068>070-180530-
CARVER-DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-
1134 PM CDT FRI JUN 17 2011
...THUNDERSTORMS MOVING OVER CARVER...DAKOTA...HENNEPIN...
RAMSEY...SCOTT AND WASHINGTON COUNTIES THROUGH 1230 AM CDT...
AT 1132 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EDEN PRAIRIE TO 3 MILES
NORTH OF SAVAGE TO 3 MILES WEST OF CREDIT RIVER. THESE STORMS WERE
MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EDEN PRAIRIE.
EDINA.
BURNSVILLE.
RICHFIELD.
LAKEVILLE.
FARMINGTON.
ST PAUL.
ROSEMOUNT.
EAGAN.
LAT...LON 4499 9308 4486 9289 4465 9297 4462 9354
4478 9350 4488 9357
TIME...MOT...LOC 0433Z 259DEG 21KT 4485 9344 4480 9337
4467 9342
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 6:06 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 17, 6:06 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT FRI JUN 17 2011
.DISCUSSION...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE
FOR THE REMAINDER OF THE AFTERNOON AND EVENING AS TWO BOUNDARIES
AFFECT THE CWA. THE FIRST IS A WARM FRONT MEANDERING FROM NEAR
KRST TO KMML TO LOW PRESSURE NEAR KABR. THE SECOND IS A COLD FRONT
EXTENDING SOUTH FROM THE LOW TO NEAR KOMA. THE BOUNDARY TO OUR
SOUTH IS EVIDENT ON OUR RADAR. THE KMPX WRF INDICATES SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS BOUNDARY AND
MOVING INTO THE TWIN CITIES BY EVENING. OTHER SHOWERS AND
THUNDERSTORMS ARE INDICATED DEVELOPING ALONG THE COLD FRONT IN FAR
WESTERN MN TOWARD EVENING AND THEN PROGRESSING SLOWLY EASTWARD
THROUGH THE EVENING. THIS DOES NOT BODE WELL FOR THE FLOOD WATCH
WITH MOST OF THE ACTIVITY CONCENTRATED TO THE NORTH. HOWEVER...
PLENTY OF UNCERTAINTY EXISTS AND THE WATCH WILL REMAIN IN PLACE
FOR NOW. THE THREAT FOR SEVERE WEATHER IS FOCUSED EARLY TONIGHT
AHEAD OF THE COLD FRONT...BUT SHEAR VALUES AND CAPE ARE NOT VERY
IMPRESSIVE AT THIS TIME.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL LINGER FOR SATURDAY
INTO SUNDAY ACROSS EASTERN MN AND WI AHEAD OF THE BOUNDARY AS
SPOKES OF ENERGY ROTATE NORTHEAST FROM THE DEEP TROUGH IN THE
WEST. INDICATED A BREAK IN THE RAIN CHANCES FOR SUNDAY NIGHT.
NEXT WEEK REMAINS WET AND POSSIBLY STORMY. MODEL SOLUTIONS
CONTINUE TO POINT TO A VERY DEEP LOW PRESSURE SYSTEM MOVING INTO
THE REGION BY WEDNESDAY. THE ECMWF...BEING FURTHER NORTH OF THE
GEM AND GFS...WOULD PLACE SOUTHERN MN IN LINE FOR SEVERE WEATHER
MONDAY THROUGH TUESDAY NIGHT. ALL THREE OF THE SOLUTIONS ARE
SHOWING THE POTENTIAL FOR SEVERAL INCHES OF RAIN. IT MAY TAKE TO
THE END OF THE NEXT WEEK TO GET THIS DEEP UPPER SYSTEM EAST OF US.
&&
.AVIATION.../00Z TAF ISSUANCE/
MAIN AVIATION CONCERN WILL BE SHORT TERM CONVECTION THAT HAS BEEN
DEVELOPING ACROSS FAR WESTERN SD...AND PORTIONS OF SOUTH CENTRAL
AND CENTRAL MN. THE MAIN FORCING AND FRONTAL BOUNDARY WAS ACROSS
WESTERN SD WHICH SHOULD BE THE MAIN AREA OF CONVECTION THRU THIS
EVENING AS IT SLOWLY MOVES EASTWARD. MOISTURE ADV AND TRAJECTORY
OF TSRA WILL BE THE MAIN WX ELEMENT OF CONCENTRATION THIS EVENING
WHICH WILL AFFECT AXN/STC THRU 3Z...AND AT MSP/RNH FROM 3 TO
6Z...WITH EAU LIKELY NOT UNTIL 5 OR 6Z TONIGHT. RWF REMAINS
PROBLEMATIC IN TERMS OF TSRA... WILL WAIT UNTIL THE LAST MIN IF
CONVECTION DECIDES TO INCREASE TO THE WEST OR SOUTH OF RWF. AFT
6Z...MOST OF THE CONVECTION WILL BE ACROSS EASTERN MN...AND
WESTERN WI. FRONTAL BOUNDARY WILL LIKELY STALL OUT ACROSS THE
CENTRAL PART OF THE STATE...WITH A WEAK E/SE AT MSP/RNH/EAU...AND
LIGHT AND VARIABLE AT STC. AXN/RWF WILL SEE MORE OF A W TO NW WND
LATER TONIGHT. LOWER CEILINGS/VSBY IN THE WAKE OF THE TSRA THIS
EVENING IS ALSO UNCERTAIN. WILL CONTINUE THE SAME SCENARIO WITH
PREVIOUS TAFS...BUT MAY ADJUST THEM AT 6Z IF NO DEVELOPMENT OCCURS
BEHIND THIS FRONTAL BOUNDARY. AS THE FRONTAL BOUNDARY STALLS OUT
ACROSS EASTERN MN...RE-DEVELOPMENT OF VCSH/VCTS IS POSSIBLE
TOMORROW AFTN.
MSP...MAIN FORCE OF TSRA SHOULD BE ARND 3-5Z THIS EVENING...WITH
ONLY ISOLATED ACTIVITY BEFORE 3Z. ANY TSRA WILL PRODUCE VERY HEAVY
RAINFALL AND ALLOW FOR VSBY TO QUICKLY DROP TO IFR. CEILINGS WILL
BE VFR FOR THE MOST PART...WITH ONLY A VERY TEMPORARY PERIOD OF
MVFR IN TSRA. THIS TAF MAY BE ALTERED BEFORE 3Z IF THE LINE ACROSS
EASTERN SD BECOMES MORE CONCENTRATED. AFT 6Z...WILL CONTINUE THE
SAME TRENDS AS PREVIOUS FORECASTERS WITH SOME BR ARND SUNRISE AND
CEILINGS IN THE MVFR RANGE AS THE SUN RISES AND AMPLE MOISTURE
NEAR THE SFC DEVELOPS. THERE IS ALSO A POSSIBILITY OF
REDEVELOPMENT AFT 18Z AS THE WEAK FRONTAL BOUNDARY HOLDS NEAR THE
AREA. ..JLT..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH SATURDAY MORNING FOR BLUE EARTH-BROWN-
CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-LE SUEUR-MARTIN-
NICOLLET-REDWOOD-RENVILLE-RICE-SIBLEY-STEELE-WASECA-
WATONWAN-YELLOW MEDICINE.
WI...NONE.
&&
RAH/JLTHazardous weather outlook, Jun 17, 3:50 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 PM CDT FRI JUN 17 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 180845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 350 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE OUTLOOK AREA TONIGHT AS A COLD FRONT PUSHES EAST FROM THE DAKOTAS. A FEW OF THE STORMS COULD BECOME SEVERE THIS EVENING IN WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...PRODUCING LARGE HAIL AND DAMAGING WINDS. TORRENTIAL DOWNPOURS MAY ALSO ACCOMPANY THE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE OVER THE WEEKEND MAINLY IN EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. THUNDERSTORMS CHANCES WILL INCREASE AGAIN MONDAY AND TUESDAY AS A STRONG AREA OF LOW PRESSURE TRACKS NEAR THE MINNESOTA-IOWA BORDER. SOME STRONG STORMS AND HEAVY RAINS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING IN WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA.
In the hours before
Local storm report, Jun 17, 9:37 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 2 WNW APPLETON 45.21N 96.06W
06/17/2011 M0.75 INCH SWIFT MN LAW ENFORCEMENT
&&
CARLYONLocal storm report, Jun 17, 10:17 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1017 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 N CERRO GORDO 45.12N 96.06W
06/17/2011 M1.00 INCH LAC QUI PARLE MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 17, 10:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1020 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 4 N CERRO GORDO 45.12N 96.06W
06/17/2011 M1.00 INCH LAC QUI PARLE MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 17, 10:24 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 6 SSE MONTEVIDEO 44.87N 95.69W
06/17/2011 M0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Jun 17, 11:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1125 PM CDT FRI JUN 17 2011
MNZ048-049-057-058-066-180530-
KANDIYOHI-MCLEOD-MEEKER-POPE-STEARNS-
1125 PM CDT FRI JUN 17 2011
...THUNDERSTORMS MOVING OVER KANDIYOHI...MCLEOD...MEEKER...POPE
AND STEARNS COUNTIES THROUGH 1230 AM CDT...
AT 1123 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF ELROSA TO
BLOMKEST. THESE STORMS WERE MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BELGRADE.
GEORGEVILLE.
GREENWALD.
MELROSE.
NEW MUNICH.
FREEPORT.
LITCHFIELD.
ALBANY.
LAT...LON 4572 9430 4493 9428 4489 9483 4489 9512
4565 9515
TIME...MOT...LOC 0424Z 263DEG 30KT 4557 9500 4497 9498Special weather statement, Jun 17, 11:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1134 PM CDT FRI JUN 17 2011
MNZ060-062-063-068>070-180530-
CARVER-DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-
1134 PM CDT FRI JUN 17 2011
...THUNDERSTORMS MOVING OVER CARVER...DAKOTA...HENNEPIN...
RAMSEY...SCOTT AND WASHINGTON COUNTIES THROUGH 1230 AM CDT...
AT 1132 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EDEN PRAIRIE TO 3 MILES
NORTH OF SAVAGE TO 3 MILES WEST OF CREDIT RIVER. THESE STORMS WERE
MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EDEN PRAIRIE.
EDINA.
BURNSVILLE.
RICHFIELD.
LAKEVILLE.
FARMINGTON.
ST PAUL.
ROSEMOUNT.
EAGAN.
LAT...LON 4499 9308 4486 9289 4465 9297 4462 9354
4478 9350 4488 9357
TIME...MOT...LOC 0433Z 259DEG 21KT 4485 9344 4480 9337
4467 9342The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:00 PM CDT | Tornado Warning | MPX | Kandiyohi | 22 min |
| Jun 17, 7:04 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 26 min |
| Jun 17, 7:50 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 55 min |
| Jun 17, 7:57 PM CDT | Areal Flood Advisory | MPX | Kandiyohi | 3 hr |
| Jun 17, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 33 min |
| Jun 17, 8:18 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 27 min |
| Jun 17, 8:25 PM CDT | Areal Flood Warning | MPX | Kandiyohi | 6 hr |
| Jun 17, 8:47 PM CDT | Special Weather Statement | MPX | Big Stone | 58 min |
| Jun 17, 9:33 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 57 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 35 min |
| Jun 17, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Scott, Sibley | 66 min |
| Jun 17, 10:22 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Swift, Yellow Medicine | 53 min |
| Jun 17, 10:42 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 48 min |
| Jun 17, 11:25 PM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker, Stearns | 65 min |
| Jun 18, 12:09 AM CDT | Special Weather Statement | MPX | Benton, Meeker, Stearns | 51 min |
| Jun 18, 12:21 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Sherburne, Stearns | 54 min |
| Jun 18, 6:38 AM CDT | Special Weather Statement | MPX | Dakota | 37 min |
| Jun 18, 11:58 AM CDT | Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chisago, Dakota and 14 more | 20 hr |
| Jun 18, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 44 min |
| Jun 18, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 47 min |
| Jun 18, 5:22 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 53 min |
| Jun 18, 6:33 PM CDT | Flash Flood Warning | MPX | Pepin, Pierce | 6 hr |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.